Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 340, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 16, 2019, 12:13 AM MDT for Goshen County, Platte County, Wyoming. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2019, 12:13 AM MDT (06:13 UTC)
- Expired
- Aug 16, 2019, 1:15 AM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 107 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 12:28 AM MDT | HAIL 1 | 7 Wsw Lingle, WY | |
| Aug 16, 12:30 AM MDT | HAIL 2.5 | 10 Wsw Lingle, WY | INTERSECTION OF RD 15 AND RD 70 SOUTH OF FORT LARAMIE. |
| Aug 16, 12:42 AM MDT | HAIL 1 | 5 Nnw Veteran, WY | LINGLE VET HWY AND ROAD 154. |
| Aug 16, 12:54 AM MDT | HAIL 1 | 3 Ene Veteran, WY | |
| Aug 16, 12:54 AM MDT | HAIL 1.75 | 4 Ne Yoder, WY | INTERSECTION OF HWY 85 AND RD 54. |
| Aug 16, 1:02 AM MDT | HAIL 1.75 | 8 E Yoder, WY | . |
| Aug 16, 1:02 AM MDT | HAIL 1.75 | 8 E Yoder, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 10:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1848 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
369
WUUS55 KCYS 160613
SVRCYS
WYC015-031-160715-
/O.NEW.KCYS.SV.W.0340.190816T0613Z-190816T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
1213 AM MDT Fri Aug 16 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Central Goshen County in southeastern Wyoming...
East central Platte County in southeastern Wyoming...
* Until 115 AM MDT.
* At 1213 AM MDT, a severe thunderstorm was located near Grayrocks
Reservoir, or 17 miles northeast of Wheatland, moving east at 45
mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Torrington, Lingle, Fort Laramie, Yoder, Huntley, Fort Laramie
National Historic Site, Grayrocks Reservoir, Veteran and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4214 10483 4226 10467 4221 10405 4168 10405
TIME...MOT...LOC 0613Z 292DEG 41KT 4216 10466
HAIL...1.75IN
WIND...60MPH
$$
Lyons3 follow-up statements
431
WWUS55 KCYS 160632
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1232 AM MDT Fri Aug 16 2019
WYC031-160641-
/O.CAN.KCYS.SV.W.0340.000000T0000Z-190816T0715Z/
Platte WY-
1232 AM MDT Fri Aug 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLATTE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4204 10466 4226 10465 4221 10405 4168 10405
TIME...MOT...LOC 0631Z 292DEG 41KT 4208 10439
$$
WYC015-160715-
/O.CON.KCYS.SV.W.0340.000000T0000Z-190816T0715Z/
Goshen WY-
1232 AM MDT Fri Aug 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR CENTRAL GOSHEN COUNTY...
At 1231 AM MDT, a severe thunderstorm was located near Lingle, or 10
miles west of Torrington, moving east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Torrington, Lingle, Fort Laramie, Yoder, Huntley, Fort Laramie
National Historic Site, Veteran and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4204 10466 4226 10465 4221 10405 4168 10405
TIME...MOT...LOC 0631Z 292DEG 41KT 4208 10439
HAIL...1.25IN
WIND...60MPH
$$
Lyons731
WWUS55 KCYS 160646
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
1246 AM MDT Fri Aug 16 2019
WYC015-160715-
/O.CON.KCYS.SV.W.0340.000000T0000Z-190816T0715Z/
Goshen WY-
1246 AM MDT Fri Aug 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM MDT
FOR SOUTHEASTERN GOSHEN COUNTY...
At 1245 AM MDT, a severe thunderstorm was located near Veteran, or
near Torrington, moving southeast at 45 mph. This storm has a
history of producing large destructive hail! Move to an interior
room away from windows. Prepare now for large and possibly damaging
hail.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Torrington, Lingle, Yoder, Huntley, Veteran and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 4192 10446 4224 10441 4221 10405 4168 10405
TIME...MOT...LOC 0645Z 292DEG 38KT 4202 10429
HAIL...1.75IN
WIND...60MPH
$$
Lyons166
WWUS55 KCYS 160711
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
111 AM MDT Fri Aug 16 2019
WYC015-160720-
/O.EXP.KCYS.SV.W.0340.000000T0000Z-190816T0715Z/
Goshen WY-
111 AM MDT Fri Aug 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GOSHEN COUNTY
WILL EXPIRE AT 115 AM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4192 10446 4224 10441 4221 10405 4168 10405
TIME...MOT...LOC 0710Z 292DEG 41KT 4192 10395
$$
LyonsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 11:57 PM MDT, 16 minutes earlier.
Area forecast discussion, Aug 15, 11:57 PM MDT, 16 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1157 PM MDT Thu Aug 15 2019 .UPDATE... Issued at 1145 PM MDT Thu Aug 15 2019 Please see updated 06Z aviation discussion below. && .SHORT TERM...(This evening through Saturday) Issued at 233 PM MDT Thu Aug 15 2019 A couple strong to severe storms moving across northern Goshen county presently. These likely set off by the southern fringe of a shortwave moving across South Dakota as well as a diffuse outflow boundary. Some question as to how far they will progress into the Panhandle the rest of the afternoon. Of more concern is the likelihood for another round of strong convection later this evening/tonight up north as another shortwave passes by, a similar setup to last night. Activity should move out of the CWA very late tonight or early Friday morning. Friday and Saturday will continue to have a chance for convection mainly east of the mtns but should be isolated. Sufficient shear and instability for a few strong to severe storms but forcing remaining rather low. .LONG TERM...(Saturday night through Thursday) Issued at 233 PM MDT Thu Aug 15 2019 A warmer and mainly dry weather regime should build into the area Sunday into early next as the upper high builds over the region and the stronger westerlies lift well north of the area. Chances for isolated mainly late day showers and storms should return by midweek as a bit of moisture lifts northward into the region. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1145 PM MDT Thu Aug 15 2019 Main aviation impacts continue to be the strong to severe TSRA moving east in far east Wyoming and will then shift into the northern Nebraska Panhandle over the next 3-4 hours. Large Hail, strong, turbulent winds, and frequent lightning are occurring with these storms. Direct TAF impacts are likely at KCDR and KAIA. In addition, KBFF may be impacted again in the next 3 hours as well. Will closely monitor amendments for GR additions. Have placed TEMPO and direct TSRA wording in TAFs. FL650 storm tops with the strongest of storms through 11Z. All storms will shift east into Central Nebraska after 11-12Z with calmer rest of the morning anticipated. Isolated to scattered SHRA/TSRA will again develop Friday afternoon near KLAR/KCYS/KSNY with more limited coverage farther north. && .FIRE WEATHER... Issued at 233 PM MDT Thu Aug 15 2019 Little change is seen in the weather conditions through the weekend with critical to near critical conditions looking to remain confined to southwestern Carbon county. Another round of showers and storms is expected mainly over east central Wyoming across the northern Nebraska panhandle tonight with more isolated activity east of the mountains Friday and Saturday. Mainly dry and warmer conditions will move in Sunday and continue into early next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Friday for WYZ304. Severe Thunderstorm Watch remains in effect until 5am for portions of Southeast Wyoming. NE...Severe Thunderstorm Watch remains in effect until 5am for portions of the Nebraska Panhandle. && UPDATE...JSA SHORT TERM...RE LONG TERM...RE AVIATION...JSA FIRE WEATHER...RE
Hazardous weather outlook, Aug 15, 10:43 AM MDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1043 AM MDT Thu Aug 15 2019 NEZ002-003-019-021-095-096-WYZ101-102-107-108-161000- Dawes-Box Butte-Scotts Bluff-Morrill-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- East Platte County-Goshen County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will be possible this afternoon with a few strong storms possible. A somewhat greater threat for scattered strong to severe storms is expected later tonight with large hail the main threat. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Widely scattered showers and storms are expected mainly on Friday, with a few of the storms possibly becoming severe, mainly over the Nebraska Panhandle. .Spotter information statement... Spotter activation is not expected at this time. NEZ020-054-055-WYZ103>106-109>119-161000- Banner-Kimball-Cheyenne-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1043 AM MDT Thu Aug 15 2019 This hazardous weather outlook is for portions of western Nebraska...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms are possible into this evening but the severe threat is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Aug 15, 10:49 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Cheyenne WY 1049 PM MDT Thu Aug 15 2019 WYZ101-103-107-160515- East Platte County WY-Converse County Lower Elevations WY- North Laramie Range WY- 1049 PM MDT Thu Aug 15 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY... NORTHWESTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 1115 PM MDT... At 1049 PM MDT, Doppler radar was tracking a strong thunderstorm near Laprele Reservoir, or 11 miles southwest of Douglas, moving southeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Esterbrook Campground and Laprele Reservoir. This includes Interstate 25 in Wyoming between mile markers 122 and 127. A Severe Thunderstorm Watch remains in effect until 500 AM MDT for southeastern and east central Wyoming. LAT...LON 4260 10571 4277 10560 4264 10510 4240 10530 TIME...MOT...LOC 0449Z 295DEG 33KT 4266 10557 Brothers
Local storm report, Aug 15, 11:18 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1118 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 PM HAIL 4 SSW RAWHIDE BUTTES 42.52N 104.53W
08/15/2019 M1.25 INCH GOSHEN WY TRAINED SPOTTER
BROKEN WINDOW
&&
WILLSLocal storm report, Aug 15, 11:24 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 PM HAIL 4 S LUSK 42.70N 104.45W
08/15/2019 M1.00 INCH NIOBRARA WY TRAINED SPOTTER
TORRENTIAL RAINFALL OBSERVED IN ADDITION TO QUARTER HAIL
SIZE.
&&
WILLSLocal storm report, Aug 15, 11:53 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 29 N TORRINGTON 42.49N 104.18W
08/15/2019 M1.00 INCH GOSHEN WY CO-OP OBSERVER
&&
WILLSLocal storm report, Aug 15, 11:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
1157 PM MDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 23 N TORRINGTON 42.40N 104.18W
08/15/2019 M1.00 INCH GOSHEN WY CO-OP OBSERVER
&&
WILLSLocal storm report, Aug 16, 12:06 AM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1206 AM MDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL GUERNSEY 42.27N 104.74W
08/16/2019 E1.00 INCH PLATTE WY PUBLIC
&&
WILLSThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 8:36 PM MDT | Special Weather Statement | CYS | Converse | 24 min |
| Aug 15, 8:50 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 40 min |
| Aug 15, 9:21 PM MDT | Red Flag Warning | CYS | 23 hr | |
| Aug 15, 9:29 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 76 min |
| Aug 15, 10:03 PM MDT | Severe Thunderstorm Warning | CYS | Converse | 42 min |
| Aug 15, 10:24 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 51 min |
| Aug 15, 10:44 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Aug 15, 10:49 PM MDT | Special Weather Statement | CYS | Converse | 26 min |
| Aug 15, 10:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Platte | 46 min |
| Aug 15, 11:12 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Niobrara | 48 min |
| Aug 15, 11:32 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 43 min |
| Aug 15, 11:45 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 30 min |
| Aug 15, 11:48 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 72 min |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:08 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Aug 16, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 32 min |
| Aug 16, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 26 min |
| Aug 16, 4:38 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 4:57 PM MDT | Special Weather Statement | CYS | Niobrara | 48 min |
| Aug 16, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 33 min |
| Aug 16, 5:23 PM MDT | Special Weather Statement | CYS | Laramie | 52 min |
| Aug 16, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 17 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.